FDA Approved Drugs and User Comments: DILANTIN

User Comments:


For Epilepsy “Evening,I have been on this medication since I was 12 years of age.Why do doctors or neurologists NOT tell you about Epilepsy? About the Half Life of Phenytoin, about Sudden unexpected death in epilepsy (SUDEP)? Those who have Epilepsy do not necessarily know or at all ANYTHING about that cause people in general think you are WEIRD. SICK?”

Focal Epilepsy (taken for 10 years or more) August 20, 2017


For Epilepsy “I started dilantin in 1974. About 25 years of taking it has given me peripheral neuropathy. No Dr in all those years told me that it might do this to me. I am changing over to Keppra but the damage is done. My balance is off and for PAIN I take lyrica. If dilantin works for that’s great, but we should be informed that neuropathy might happen.”

LJWeezie August 14, 2017


For Epilepsy “After 41+years on various meds many included this one. Unfortunately, it must be monitored closely and depending on factors like body weight, other meds taken, caffeine intake, and more, it can be a difficult balancing act. Dilantin toxicity has happened and is a living hell for all. The med can be good to stop nocturnal tonic clonics if you are having those, which are life-threatening. Do your research, make sure dilantin levels are taken periodically at trough and consider more than just the 20 max if you take a does afterward. Make sure you have a liver profile taken periodically. A doc may have to be reminded but it’s best to have one who knows meds and does bloodwork regularly. Find a good epileptologist you get along with.”

stex (taken for 10 years or more) December 24, 2016


For Seizures “Brain rot. I have been on dilantin for over 40 years. Have just discovered dilantin is cause to numbness in legs, feet, balance and walking control. How so?” It’s called cerebellum atrophy. Thats where your cerebellum shrinks (my case about 40%) It will get worse if I continue to take it, putting me in a wheel chair. Only one medicine does that to you- Dilantin. DO NOT TAKE IT. If you are on it, get off it (as I am about to do) It was also considered at one time the most toxic medicine out there. Look it up in PDR. Did it stop seizures? yes. Do I want to be a cripple and eventually have to be fed. No. Get off it.”

NVRick (taken for 10 years or more) December 20, 2016


For Epilepsy “Took Dilantin for several years, since the 1980’s. Now it’s apparent I have a secondary disability of Osteoporosis after seeing a endocrinologist and having a bone density test done. My doctor says it is likely due to the regular use of epileptic medicines with Dilantin being the most likely source.”

CallinMrG (taken for 5 to 10 years) August 20, 2016


For Epilepsy “After back to back tonic-clonic(grand-mal) seizures in 1989, I was put on Dilantin. With differing insurance programs, many times generic forms of it had to be used. A year back, although on 400 mg gram of phenytoin was still having problems. Since then, have been returned to Dilantin and reduction to 300mg per day. With this reduction, the blood tests are running high. However, some seizures still exist, but no massive seizures or complete blackouts are present.To handle mental recall problems, was put on strattera, years ago. The combination of Dilantin and straterra has improved my communication abilities. The original difficulties were courtesy of brain damage due to an auto accident. The brain damage created the epilepsy and aphasia.”

Dr CK June 8, 2016

* The Content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition.